FDA Looks At Singulair, Reports Of Suicide

Full story: WNBC New York

The Food and Drug Administration said Thursday it is investigating a possible link between Merck's best-selling Singulair and suicide.
Comments
21 - 30 of 30 Comments Last updated Sep 24, 2013
First Prev
of 2
Next Last
the auditor

Henderson, NV

|
Report Abuse
|
Judge it!
|
#23
Mar 29, 2008
 
well paul garcia, you just dont know what you're talking about dont you? Maybe if asthma is something where you can just eat an apple a day and will be better then maybe yes. But NO, so dont think you can even tell parents with asthmatic kids what to do because apperently you are just clueless!
soccer mom

Chicago, IL

|
Report Abuse
|
Judge it!
|
#24
Mar 29, 2008
 
[LOOK PAULA GARCIA!!!Hopkins,MN
I am a great mom my boys are in swimming and other activities they dont just sit their and watch TV. I am a great mom thats why my boys were taking singular to help them with their breathing. Sounds like you are the one on DRUGS or just do not have any kids with asthma and never experirence a scarry moment while they are having a astham attack.I gave them sigular to help them breath better because it hurst to see your kid suffer. IF you do I feel sorry for them.
Scott Seeley

Buffalo, NY

|
Report Abuse
|
Judge it!
|
#25
Mar 30, 2008
 
Back off, Paul. My son was breastfed, always ate extremely healthy foods, and has always been very active. After he got RSV at 2, he would get URIs just about monthly. These often developed into pneumonia. Singulair seemed like a godsend. The URIs stopped almost immediately. Yes, he might be suffering from side-effects and we've taken him off it, but I'd like to see what you'd do if you were in a similar situation, give him echinacea and pray?

Our other son -- same environment -- never got RSV, so he never developed the problem.

To everyone else, just count us as another case in which our child's behavior is very similar ... anxiety, morbid thoughts, irrational behavior and fears, emotional outbursts, seperation anxiety, and trouble sleeping. We were going to ween him off it anyway, just because we were uncomfortable giving him a drug every day of his life (it's been 5 years) and he doesn't seem to have the trouble he used to have. Maybe it's the Singulair, maybe not. I guess we'll see. We took him off two days ago and it almost seems like he's going through a withdrawl type increase in irrational behavior. We'll see. All the best to all.

SAS
Gale

United States

|
Report Abuse
|
Judge it!
|
#27
Apr 19, 2008
 
Took singulair for 2+ years. I'm a mature adult. It helped me and there were no side effects, to start with. My family and I have been through living hell because of this medication. It wound up giving me suicidal thinking, major depression, insomnia, night terrors, weakness, unable to function mentally or physically, GERD type syptoms, bloated feeling, weight gain, etc. etc. We spent beyond our means trying to resolve my problems. I thought I was going crazy. When the reports started coming out about possible Singulair side-efects I thought it was some lawyer trying to drum up business. After a few days I decided I should at least be informed and started doing some investigating. I read my own experience written by other people and to my horror realized what complete hell the poor children and their families must be going through. I stopped taking Singulair 12 days ago.
Symptoms are going away! It is absolutely a miracle! Unless you have taken a medication and been through this hell I don't believe you are qualified to be judging others. This is a total shock to us and we're still reeling from what we have been through.

“Allergy Relief Expert”

Since: Jun 07

Atlanta, GA

|
Report Abuse
|
Judge it!
|
#28
Apr 30, 2008
 
The AAAAI and ACAAI recently released a statement about the investigation into Singulair... but apparently at least some people feel that it negatively affects their mental health:

http://www.achooallergy.com/blog/aaaai%2Dacaa...
Jacquie

Pompano Beach, FL

|
Report Abuse
|
Judge it!
|
#29
May 5, 2008
 
Heh Jennifer, what kind of side effects has your 3yr had?? My son has been taking this since he was two and he will be 4 in Aug. Sometimes he is very despondent and VERY whiny I thought it has just been 3yrold behavior. He collapses at the littlest things and doens't cope well sometimes.Thanks for your response. Jacquie "]Oh, my God!!! My daughter who is three has been taking this drug for a year. No wonder why her behavior has gotton so out of hand. Today was the last day she will ever have taken this drug!!!!!!!!!!
orla kelly

Ireland

|
Report Abuse
|
Judge it!
|
#30
Nov 5, 2008
 
My 31/2 yr old boy on it since august. Behaviour awful, like split personality, Freaked us out.Terrible screaming and hysteria some nights, unconsolable for about 30 min to 45 min. Very moody and depressed. Doctor never told about side effects. He is off this medication 3 days. Doctor thought his behaviour was our bad parenting!
Jacquie wrote:
Heh Jennifer, what kind of side effects has your 3yr had?? My son has been taking this since he was two and he will be 4 in Aug. Sometimes he is very despondent and VERY whiny I thought it has just been 3yrold behavior. He collapses at the littlest things and doens't cope well sometimes.Thanks for your response. Jacquie "]Oh, my God!!! My daughter who is three has been taking this drug for a year. No wonder why her behavior has gotton so out of hand. Today was the last day she will ever have taken this drug!!!!!!!!!!

“On a Quest to find my child”

Since: Oct 08

Boise

|
Report Abuse
|
Judge it!
|
#31
Nov 5, 2008
 
orla kelly wrote:
My 31/2 yr old boy on it since august. Behaviour awful, like split personality, Freaked us out.Terrible screaming and hysteria some nights, unconsolable for about 30 min to 45 min. Very moody and depressed. Doctor never told about side effects. He is off this medication 3 days. Doctor thought his behaviour was our bad parenting!
<quoted text>
Sounds more like the doctor is making excuses for his bad doctoring.

Hope your son is better.

I find it very strange that all too many of these drugs are having side effects of suicide, if you can call suicide a side effect.
Rosepedals

Dallas, TX

|
Report Abuse
|
Judge it!
|
#32
Dec 10, 2008
 
My son is 7. Wonderful, happy, pleasing caring child. We started him on Singual to help control his asthma. He became so emotional, stated saying nobody liked him, cried all the time. He said he did not have any friends. It was so bad that friends and family were asking us why he was so emotional. We called to doctor. We found out that he was exhibiting classic side effects when takind Singular combined with Advair. He was removed from the Singular and we noticed a change in no time. He was back to his happy loving self. We will never take the drugs again.
Stephon

Europe

|
Report Abuse
|
Judge it!
|
#34
Sep 24, 2013
 
I have ordered 2 times from this website PILLSMEDSHOP. COM . I called yesterday the customer care and asked for a discount as i was about to order twice the regular amount.

Tell me when this thread is updated: (Registration is not required)

Add to my Tracker Send me an email

First Prev
of 2
Next Last
Type in your comments below
Name
(appears on your post)
Comments
Characters left: 4000
Type the numbers you see in the image on the right:

Please note by clicking on "Post Comment" you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Other Recent Allergy Discussions

Search the Allergy Forum:
Title Updated Last By Comments
Vanderbilt Allergist Offers Tips for Coping wit... (Nov '13) Jul 21 Sylvia 3
Allergy sufferers seek alternatives Jul 17 Chiropractor from Chicago 12
cancer cure Jul 15 cancer cure is here 1
Stearic Acid (Jan '10) Jul 8 Bidisha 43
Weird Allergic Reaction? (Jan '08) Jun '14 Marian 51
Allergies or sinusitis? (Oct '09) Jun '14 JamieHarris 11
Allergic to Horses Anyone????? (Mar '07) Jun '14 Anonymous 88
•••
•••